I’m 21 years old, female, and returned from an internship in America in July. As I lived in the southern part of America for a few months, I was used to the high humidity and noticed I sweat easily over there. When I returned in July, I started (not sure why) taking acidophilus tablets, which is a probiotic and helps combat an excess of yeast in the digestive system. I was taking them for roughly about three weeks, and then I stopped them suddenly altogether (again, not sure why).
I suddenly developed CU one day. I was out running and afterwards I would notice bubbly skin on my arms. I ran three more times after this and it gradually escalated – arms, back, chest, stomach – except for lower body. I stopped running after August 8th when that severe breakout happened. I visited the doctor and he was quite astonished when I showed him the pictures of my reaction. He prescribed me the highest dosage of Telfast, but I’m a strong believer in letting your body sort its own self out. I feel antihistamines mask the problem, rather than combatting it head first.
I’m probably rambling a bit, but please bear with me. The month I went to America, I had to come off the contraceptive pill which I was on for 2 and a half years. Late August, I decided to go on it again; however, I noticed hair loss and I decided to come off after two short months. During those two months, I was at my best friend’s hen night, happily dancing in quite a hot, stuffy club, walking profusely around the shops in London, and I also attended a concert which was crazily hot, too. I never got hives during these moments. I didn’t run or heavily exercise during these two months as I was scared about the reaction.
Since I came off the pill, my hair loss hasn’t stopped, and I’m developing back and chest acne; however, I’ve noticed my hives have worsened. I noticed this when I walked to uni, my stomach would feel tingly and it would have red rashes all across it (although not any hives). I danced around the house (like a 21-year-old girl does) to three songs, and my arms and stomach broke out. One time a few weeks back, I burnt some toast, the fire alarm went off and I got embarrassed. Hives broke out over my arms. Prank call – panicked – hives and red stomach.
My friend who studied biology suggested that all these occurrences could be linked to adrenaline; therefore the adrenal gland. This could signal a hormone imbalance, especially if I’ve been on and off the pill the past 6 months. I’m also questioning these acidophilus tablets. I stopped them so suddenly that maybe my body started to get an overgrowth of yeast.
I’m desperate to find a cure for this, as does everyone who suffers with it. I’ve read some posts on here which have scared the living daylights out of me, and I touch wood that this condition doesn’t go worse for me. I blogged three weeks ago about going on an alkaline diet; however, this did not work for me.
Does this condition usually appear more in males than females? I have an appointment with my doctor next week and I’m hoping he takes the time to understand my situation again and refer me to an allergist or test for a hormone imbalance.
Thanks for taking the time to read this,
The post above was submitted by a reader.